Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have anemia, done cauterization of bleeding. Foot pain. Due to vitamin B12 deficiency?

My 86 year old father just got out of the hospital after being diagnosed with anemia . His hemoglobin was 7.6 hematocrit was 23. He had a small bleed , I think they called it an AVM. They cauterized it, gave him one unit of blood and also gave him I ve iron. On Wednesday his hemoglobin was 8.8 and his hematocrit was 28.8. He had another 2 units of blood. He has experienced some foot pain lately, but this morning he got up to go to the bathroom and almost fell. He said the pain in his right foot was bad. I was reading up on and came across information that it could be from a B 12 deficiency. If this is so, Would they have seen this B 12 deficiency on his latest CBC or BMP?. He has has B 12 shots in the past, though I couldn t say when the last one was
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
thank you.
there are many causes of anemia.
among them the most common are iron deficiency,chronic blood loss,vit b12 & folic acid deficiency etc.
in case of vitb12 deficiency peripheral neuropathy may occurs which may causes pain in the hand & feet & other features.
it is easy to diagnose.
examination of peripheral blood film show megaloblastosis.
as there is history of vit b12 deficiency so it is better to exclude megaloblastic anemia.
take care.
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor